Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 32, NWS Midland/Odessa, TX

April 14, 200619 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 14, 2006, 2:31 PM CDT for 19 counties in Texas. It took effect at Apr 15, 2006, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 2:31 PM CDT (19:31 UTC)
In effect from
Apr 15, 2006, 11:00 AM CDT
Expired
Apr 15, 2006, 9:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 141931
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT FRI APR 14 2006

...A RED FLAG WARNING HAS BEEN ISSUED SATURDAY FOR ALL AREAS
EXCEPT THE PRESIDIO VALLEY FOR 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH
FIRE DANGER...

.A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE NORTH OF THE REGION
ON SATURDAY. STRONG WESTERLY WINDS AND VERY DRY AIR WILL SPREAD
EASTWARD ACROSS MUCH OF THE REGION...WITH RELATIVE HUMIDITY
LIKELY DROPPING INTO THE SINGLE DIGITS ACROSS MOST LOCATIONS
SATURDAY AFTERNOON. WIND SPEEDS WILL DIMINISH AND RELATIVE
HUMIDITY WILL SLOWLY INCREASE SHORTLY AFTER SUNSET.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
151000-
/O.UPG.KMAF.FW.A.0028.060415T1600Z-060416T0100Z/
/O.NEW.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
231 PM CDT FRI APR 14 2006 /131 PM MDT FRI APR 14 2006/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
9 PM CDT /8 PM MDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

WESTERLY 20 FOOT WINDS WILL INCREASE TO 30 TO 50 MPH WITH HIGHER
GUSTS IN THE GUADALUPE MOUNTAINS...WITH SPEEDS OF 20 TO 30 MPH
WITH HIGHER GUSTS EXPECTED ACROSS ALL OTHER LOCATIONS. RELATIVE
HUMIDITY WILL LIKELY DROP INTO THE SINGLE DIGITS BY SATURDAY
AFTERNOON. THESE CONDITIONS WILL COMBINE WITH VERY HIGH FIRE
DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE
GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ081-082-151000-
/O.NEW.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/
BIG BEND AREA-TERRELL-
231 PM CDT FRI APR 14 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT
SATURDAY. 

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH WITH A
FEW HIGHER GUSTS. RELATIVE HUMIDITY WILL ALSO DROP TO 10 TO 15
PERCENT BY SATURDAY AFTERNOON. THESE CONDITIONS WILL COMBINE WITH
HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE
GROWTH AND SPREAD. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS84 KMAF 150820
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 AM CDT SAT APR 15 2006

...A RED FLAG WARNING HAS BEEN ISSUED SATURDAY FOR ALL AREAS
EXCEPT THE PRESIDIO VALLEY FOR 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH
FIRE DANGER...

.A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE NORTH OF THE REGION
ON SATURDAY. STRONG WESTERLY WINDS AND VERY HOT DRY AIR WILL
SPREAD EASTWARD ACROSS MUCH OF THE REGION...WITH RELATIVE HUMIDITY
LIKELY DROPPING INTO THE SINGLE DIGITS ACROSS MOST LOCATIONS
SATURDAY AFTERNOON. WIND SPEEDS WILL DIMINISH AND RELATIVE
HUMIDITY WILL SLOWLY INCREASE SHORTLY AFTER SUNSET.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080>082-258-
151630-
/O.CON.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
320 AM CDT SAT APR 15 2006 /220 AM MDT SAT APR 15 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

WESTERLY 20 FOOT WINDS WILL INCREASE TO 30 TO 50 MPH WITH HIGHER
GUSTS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...WITH
SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED ACROSS ALL OTHER
LOCATIONS. RELATIVE HUMIDITY VALUES WILL LIKELY DROP INTO THE
SINGLE DIGITS BY SATURDAY AFTERNOON. THESE CONDITIONS WILL COMBINE
WITH VERY HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR
RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMAF 151952
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT SAT APR 15 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT OR 8 PM
MDT FOR ALL AREAS EXCEPT THE PRESIDIO VALLEY FOR 20 FOOT WINDS OF
20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND
VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED SUNDAY FOR THE GUADALUPE
MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER...

.STRONG WESTERLY WINDS AND VERY DRY AIR WILL CONTINUE THROUGH THE
LATE AFTERNOON AND EARLY EVENING HOURS. WIND SPEEDS WILL GRADUALLY
DIMINISH AND RELATIVE HUMIDITY WILL SLOWLY INCREASE AFTER SUNSET.
WESTERLY WINDS WILL INCREASE AGAIN OVER THE GUADALUPE MOUNTAINS
SUNDAY. VERY DRY AIR WILL REMAIN IN PLACE...AND AS TEMPERATURES
WARM INTO THE 70S TO LOWER 80S...RELATIVE HUMIDITY WILL LIKELY
DROP TO AROUND 10 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON.

NMZ114-TXZ258-160200-
/O.NEW.KMAF.FW.A.0029.060416T1600Z-060417T0200Z/
/O.CON.KMAF.FW.W.0032.000000T0000Z-060416T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
152 PM MDT SAT APR 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
MDT THIS EVENING. 

WESTERLY 20 FOOT WINDS WILL INCREASE TO 30 TO 40 MPH WITH HIGHER
GUSTS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY
THIS EVENING. RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 10 TO 15
PERCENT RANGE...BEFORE SLOWLY INCREASING AFTER SUNSET. 

WESTERLY 20 FOOT WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH
WITH HIGHER GUSTS AGAIN SUNDAY. RELATIVE HUMIDITY VALUES WILL
LIKELY DROP TO AROUND 10 PERCENT. 

THESE CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO CREATE
FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND
SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-080>082-160200-
/O.CON.KMAF.FW.W.0032.000000T0000Z-060416T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
252 PM CDT SAT APR 15 2006 /152 PM MDT SAT APR 15 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

WESTERLY 20 FOOT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
CONTINUE THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITY
VALUES WILL REMAIN IN THE SINGLE DIGITS...BEFORE SLOWLY INCREASING
AFTER SUNSET. THESE CONDITIONS WILL COMBINE WITH VERY HIGH FIRE
DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE
GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMAF 160215
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
915 PM CDT SAT APR 15 2006

...A FIRE WEATHER WATCH CONTINUES FOR SUNDAY FOR THE GUADALUPE
MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER...

.WINDS HAVE DIMINISHED THIS EVENING AS THE SURFACE PRESSURE
GRADIENT HAS WEAKENED. THUS THE RED FLAG WARNING HAS BEEN ALLOWED
TO EXPIRE.  WESTERLY WINDS WILL INCREASE AGAIN OVER THE GUADALUPE
MOUNTAINS SUNDAY. VERY DRY AIR WILL REMAIN IN PLACE... AND AS
TEMPERATURES WARM INTO THE 70S TO LOWER 80S...RELATIVE HUMIDITY
WILL LIKELY DROP TO AROUND 10 PERCENT FOR SEVERAL HOURS DURING THE
AFTERNOON.

NMZ114-TXZ258-161015-
/O.EXP.KMAF.FW.W.0032.000000T0000Z-060416T0200Z/
/O.CON.KMAF.FW.A.0029.060416T1600Z-060417T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
815 PM MDT SAT APR 15 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-080>082-160315-
/O.EXP.KMAF.FW.W.0032.000000T0000Z-060416T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
915 PM CDT SAT APR 15 2006 /815 PM MDT SAT APR 15 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:06 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 14, 2:06 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
206 PM CDT FRI APR 14 2006

.SHORT TERM...
SUBTROPICAL MOISTURE CONTINUES TO MOVE ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO WITHIN INCREASING SOUTHWESTERLY FLOW ALOFT
AHEAD OF A POTENT UPPER LOW ENTERING CALIFORNIA EARLY THIS
AFTERNOON. MID AND HIGH CLOUDS WILL CONTINUE TO INCREASE ACROSS THE
REGION LATE THIS AFTERNOON INTO TONIGHT. SURFACE DEWPOINT
TEMPERATURES HAVE BEEN HOLDING STEADY NEAR 50 F ACROSS THE PERMIAN
BASIN AND LOWER TRANS PECOS REGION. A WEAK INSTABILITY AXIS DOES
EXIST OVER THESE AREAS...BUT CONVECTIVE INHIBITION/CAP AND WEAK
MOISTURE CONVERGENCE BOTH APPEAR TO BE FACTORS THAT MAY INHIBIT
ISOLATED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING.

THE UPPER LOW IS PROGGED TO QUICKLY LIFT NORTHEAST INTO THE GREAT
BASIN REGION LATE THIS EVENING BEFORE RAPIDLY SHIFTING EAST INTO THE
ROCKY MOUNTAINS EARLY SATURDAY MORNING. SURFACE LOW PRESSURE WILL
DEEPEN ACROSS EASTERN COLORADO LATE TONIGHT IN RESPONSE TO THE
FALLING HEIGHTS. THE ASSOCIATED TROUGH AXIS WILL EXTEND SOUTHWARD
THROUGH WEST TEXAS...WITH THE GRADIENT INCREASING THROUGH EARLY
SATURDAY MORNING. WINDS WILL BEGIN TO PICK UP FROM THE SOUTH AND
SOUTHWEST AFTER MIDNIGHT IN RESPONSE TO THIS FEATURE. CROSS
SECTIONAL DATA FROM THE NAM-40 MODEL INDICATES A MOUNTAIN WAVE
DEVELOPING OVER THE GUADALUPE RANGE AFTER 09Z...AND ANTICIPATE HIGH
WINDS TO START AROUND 12Z THERE. THE COMBINATION OF THE INCREASING
WINDS AND CLOUDS WILL LIKELY ALLOW FOR ANOTHER VERY MILD NIGHT. MADE
VERY FEW CHANGES TO OVERNIGHT MINS.

.LONG TERM...
CURRENT MESOANALYSIS AND WATER VAPOR IMAGERY INDICATE A VIGOROUS
MID-LEVEL TROUGH LOCATED JUST OFF THE SOUTHERN CALIFORNIA SHORE.
THIS FEATURE IS PROGGED TO EJECT NORTHEASTWARD ACROSS THE FOUR
CORNERS AND INTO THE CENTRAL ROCKIES BY 15/1200Z.  UNFORTUNATELY...
THE SAME AREAS OF THE MIDWEST...INCLUDING IOWA...THAT WERE HIT BY
SEVERE WEATHER OVERNIGHT WILL CONTINUE TO BE THREATENED ON SATURDAY.
FOR WEST TEXAS...THERE IS GOOD AGREEMENT BETWEEN THE GFS AND
NAM...TRACKING THE STORM TOO FAR NORTH... LIMITING ANY PRECIPITATION
CHANCES.  INSTEAD...EXPECT A STRONG LEE-SIDE TROUGH TO DEVELOP BY
MIDDAY AND ENHANCE DOWNSLOPE WINDS ACROSS THE SOUTHEASTERN PLAINS OF
NEW MEXICO AND POSSIBLY THE NORTHERN PERMIAN BASIN.  ACCORDING TO
THE NAM...700 MB WINDS ARE FORECAST TO BE ROUGHLY 50-55 KNOTS BY
15/1500Z COINCIDENT WITH 500 MB WINDS BETWEEN 60-65 KNOTS.
STRONGEST PRESSURE GRADIENT WILL BE FARTHER NORTH THAN WOULD LIKE TO
SEE FOR A STRONG WIND EVENT ACROSS THE PLAINS AND PERMIAN BASIN.
CONFIDENCE FOR A WIND ADVISORY IS LOW FOR THE AREA...HOWEVER
SOUTHWEST TO WEST WINDS WILL BE STRONG ENOUGH FOR A SERIOUS FIRE
WEATHER SITUATION THROUGHOUT THE DAY.  IN FACT... WE WILL UPGRADE TO
A RED FLAG WARNING BY TODAY/S FORECAST PACKAGE ISSUANCE.
MEANWHILE...THE GUADALUPE MOUNTAINS WILL DEFINITELY EXPERIENCE HIGH
WIND WARNING CRITERIA...WITH SUSTAINED WINDS IN UPWARDS OF 45-55 MPH
EXPECTED.  A NAM40 CROSS-SECTIONAL WEST-EAST ANALYSIS SHOWS A STRONG
OMEGA COUPLET BY SATURDAY MORNING... MAINTAINED THROUGHOUT THE DAY.
WE WILL UPGRADE TO A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS
WITH THE AFTERNOON FORECAST PACKAGE ISSUANCE.  TEMPERATURES ARE
EXPECTED TO BE HOT /MID 90S FOR MOST AREAS WITH LOW 100S ALONG THE
RIO GRANDE/ AS 850 MB TEMPS ARE EXPECTED TO BE NEAR 70
DEGREES...COUPLED WITH DOWNSLOPE WINDS AIDING THE RISE IN
TEMPERATURES.

BY SUNDAY...MID-LEVEL TROUGH QUICKLY EJECTS EASTWARD...LEAVING
BEHIND ZONAL FLOW IN ITS WAKE.  EXPECT A VERY WARM DAY ON TAP WITH
TEMPERATURES ONLY SLIGHTLY COOLER THAN SATURDAY /BY A COUPLE OF
DEGREES AT BEST/.

MIDWEEK PROJECTIONS SHOW A STRONG LOW ACROSS THE NORTHERN ROCKIES
ORIGINATING FROM ALBERTA.  MODEL SOLUTIONS BETWEEN THE
GFS...ECMWF... AND UKMET TEND TO DIVERGE SOMEWHAT FROM EACH OTHER AS
TO THE LOCATION OF THIS UPPER TROUGH BY WEDNESDAY.  THE ECMWF...FOR
INSTANCE... TAKES THE LOW ON A MORE NORTHERLY TRACK... WHILE THE GFS
EJECTS THE TROUGH EASTWARD ACROSS NORTHERN PLAINS AND MIDWEST.  FOR
WEST TEXAS...A FRONT WILL PUSH THROUGH AND COOL TEMPERATURES DOWN TO
MORE SEASONAL LEVELS /80S/.  THE GFS CONTINUES TO BREAK OUT
PRECIPITATION ACROSS THE SOUTHERN AND EASTERN ZONES OF THE CWA BY
20/0000Z AND AGAIN ON 21/0000Z AS SHORTWAVES...EMBEDDED IN THE
FLOW...EJECT NORTHEASTWARD ACROSS THE AREA.  PREVIOUS MODEL
SOLUTIONS FAVORED PRECIPITATION CHANCES ON DIFFERENT TIMES THAN WHAT
IS CURRENTLY BEING SUGGESTED.  HAVE DECIDED NOT TO INCREASE POP
CHANCES AS OF YET.  WOULD LIKE TO SEE MORE CONSISTENCY BEFORE A
DECISION IS MADE.

&&

.FIRE WEATHER...
UPPER TROUGH WILL ENHANCE 20-FOOT WINDS ACROSS MUCH OF THE FORECAST
AREA STARTING BY LATE MORNING SATURDAY AND CONTINUING THROUGHOUT THE
DAY AND EARLY EVENING HOURS.  EXPECT SUSTAINED SOUTHWEST TO WEST
WINDS NEAR 20 MPH BEFORE WEAKENING BY SUNSET.  THE GUADALUPE
MOUNTAINS WILL BE AN EXCEPTION...WITH VERY STRONG WINDS IN EXCESS OF
50 MPH ARE EXPECTED.  ADDITIONALLY...AFTERNOON RH VALUES WILL BE
EXTREMELY LOW /SINGLE DIGITS/ AS DOWNSLOPE WINDS DOMINATE...MIXING
THE DRYLINE WELL EAST OF THE AREA.  THIS WILL ESSENTIALLY CUT OFF
THE MOISTURE FLOW FROM THE EAST.  CONTINUED HIGH FIRE DANGERS REMAIN
IN PLACE AND THUS...A RED FLAG WARNING WILL BE ISSUED WITH TODAY/S
FORECAST PACKAGE ACROSS THE ENTIRE FORECAST AREA FOR SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              65  96  62  94 /  10   0   0   0
CARLSBAD NM                65  91  59  91 /   0   0   0   0
DRYDEN TX                  64  95  67  97 /  10   0   0   0
FORT STOCKTON TX           67  98  62  95 /  10   0   0   0
GUADALUPE PASS TX          63  86  56  84 /   0   0   0   0
HOBBS NM                   64  90  57  90 /   0   0   0   0
MARFA TX                   53  88  50  86 /   0  10  10   0
MIDLAND INTL AIRPORT TX    65  94  61  95 /  10   0   0   0
ODESSA TX                  65  93  63  90 /  10  10  10   0
WINK TX                    67  98  57  96 /  10   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 7 AM CDT SATURDAY TO 8 PM CDT SATURDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 11 AM CDT SATURDAY TO 9 PM CDT SATURDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 11 AM CDT SATURDAY TO 9 PM CDT SATURDAY
     FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...AND WINKLER.

     HIGH WIND WARNING FROM 7 AM CDT SATURDAY TO 8 PM CDT SATURDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

21/02
Hazardous weather outlook, Apr 14, 4:53 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 AM CDT FRI APR 14 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-142200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
453 AM CDT FRI APR 14 2006 /353 AM MDT FRI APR 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WEST WINDS OF 35 TO 50 MPH...WITH GUSTS OVER 65 MPH...
ARE EXPECTED THROUGH THE GUADALUPE MOUNTAINS ON SATURDAY.
WESTERLY WINDS OF 20 TO 30 MPH ACROSS THE PLAINS AND PERMIAN BASIN
ON SATURDAY MAY RESULT IN AREAS OF REDUCED VISIBILITIES DUE TO
BLOWING DUST.

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL ALSO EXIST ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO ON SATURDAY.  STRONG WESTERLY
WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:17 PM CDTHigh Wind WarningMAF30 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.